Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 130, NWS Lake Charles, LA

August 28, 2016Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 28, 2016, 10:55 AM CDT for Calcasieu Parish, Louisiana. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 28, 2016, 10:55 AM CDT (15:55 UTC)
Expired
Aug 28, 2016, 11:34 PM CDT
In force
13 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

313 
WGUS44 KLCH 281555
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1055 AM CDT SUN AUG 28 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-290434-
/O.NEW.KLCH.FL.W.0130.160828T1555Z-160829T0434Z/
/LCHL1.1.ER.160828T1149Z.160828T1400Z.160828T1634Z.NO/
1055 AM CDT SUN AUG 28 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* until this evening...or until the warning is cancelled.
* At  9:00 AM Sunday the stage was 4.2 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
1 follow-up statement
904 
WGUS84 KLCH 290102
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
802 PM CDT SUN AUG 28 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River At Old Town Bay 
  Mermentau River Near Mermentau 
  Vermilion River At Lafayette, Surrey Street Gage 

LAC055-113-291502-
/O.CON.KLCH.FL.W.0112.000000T0000Z-000000T0000Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.000000T0000Z.NO/
802 PM CDT SUN AUG 28 2016

The Flood Warning continues for
  The Vermilion River At Lafayette, Surrey Street Gage.
* until further notice...or until the warning is cancelled.
* At  7:15 PM Sunday the stage was 15.3 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to a stage of 14.9 feet 
  by Tuesday morning.
* Impact...At stages near 14.6 feet...Widespread moderate flooding 
  will occur with a few homes flooded near the river or from 
  backwater flooding of the coulees and bayou that intersect the 
  river.
* Impact...At stages near 14.0 feet...Moderate flooding in 
  Lafayette, with significant flooding near where coulees and bayous 
  intersect the Vermilion River.
* Impact...At stages near 13.5 feet...Flooding of some yards near 
  the river will occur. Significant flooding of Beaver Park and 
  Vermilionville will occur.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park 
  and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
  off of Highway 90 will occur.

&&
 
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
      3022 9190 3031 9191

$$

LAC019-291501-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160831T1200Z/
/OTBL1.1.ER.160814T0400Z.160822T1400Z.160830T1200Z.NO/
802 PM CDT SUN AUG 28 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Wednesday morning...or until the warning is cancelled.
* At  5:00 AM Sunday the stage was 4.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-290132-
/O.CAN.KLCH.FL.W.0130.000000T0000Z-160829T0434Z/
/LCHL1.1.ER.160828T1149Z.160828T1400Z.160828T1649Z.NO/
802 PM CDT SUN AUG 28 2016

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  7:00 PM Sunday the stage was 3.7 feet.
* Fell below flood stage at 11:49 AM Sunday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.6 feet by Tuesday 
  morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

LAC001-053-113-291501-
/O.CON.KLCH.FL.W.0117.000000T0000Z-000000T0000Z/
/MRML1.3.ER.160813T1040Z.160818T1445Z.000000T0000Z.NO/
802 PM CDT SUN AUG 28 2016

The Flood Warning continues for
  The Mermentau River Near Mermentau.
* until further notice...or until the warning is cancelled.
* At  7:15 PM Sunday the stage was 5.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to a stage of 5.0 feet 
  by Tuesday morning.
* Impact...At stages near 5.5 feet...A few recreational camps and 
  residences are subject to flooding.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:07 AM CDT, 48 minutes earlier.

Area forecast discussion, Aug 28, 10:07 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1007 AM CDT SUN AUG 28 2016

.UPDATE...
Main forecast issue will be POPs and rainfall. 12Z KLCH and KSHV
soundings show a moist adiabatic profile with PWATs above 2
inches. While the environment is certainly favorable for
unorganized convection...two weak surface troughs over NW Gulf may
provide focus for heavier rain amounts. One trough is offshore
form High Island and the other offshore from SE Louisiana.
Therefore...will maintain highest POPs for coastal areas. Am not
as confident in forecast POPs further inland...especially over
central Louisiana. However...given the forecast instability...am
reluctant to make significant changes at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  73  91  75 /  50  30  30  20
LCH  87  75  88  76 /  70  50  60  30
LFT  88  75  88  76 /  60  50  50  20
BPT  87  75  87  75 /  70  50  60  40

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT SUN AUG 28 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
291030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
530 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TODAY. THE HIGHEST RAIN CHANCES ARE EXPECTED ACROSS SOUTHEAST
TEXAS AND SOUTHERN LOUISIANA. AVERAGE RAINFALL AMOUNTS UP TO ONE
INCH ARE EXPECTED, BUT LOCALLY HIGHER TOTALS OF 3 TO 4 INCHES
WILL BE POSSIBLE IN A FEW ISOLATED LOCATIONS. THE COMBINATION OF HIGH
RAIN RATES AND LOCALLY HEAVY DOWNPOURS WILL RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN URBAN AND LOW-LYING AREAS. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
ON MONDAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS SOUTHEAST
TEXAS AND ALONG AND SOUTH OF INTERSTATE 10 IN SOUTHWEST LOUISIANA.
STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS RESULTING IN
LOCALIZED FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS.

CONVECTIVE COVERAGE IS EXPECTED TO DECREASE FROM TUESDAY THROUGH
SATURDAY. HOWEVER, THERE IS STILL SOME UNCERTAINTY WHICH WILL
DEPEND ON THE EVENTUAL STRENGTH AND POSITION OF THE TROPICAL WAVE
KNOWN AS 99L. AT THIS POINT...NO DIRECT IMPACTS ARE EXPECTED.
HOWEVER...DUE TO THE UNCERTAINTY...ALL INTERESTS SHOULD CONTINUE
TO MONITOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-291030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
530 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL
BE CAPABLE OF PRODUCING HEAVY DOWNPOURS REDUCING VISIBILITY TO
LESS THAN ONE MILE AT TIMES...ALONG WITH FREQUENT CLOUD TO WATER
LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY.
STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS REDUCING
VISIBILITY TO LESS THAN ONE MILE AT TIMES...ALONG WITH FREQUENT
CLOUD TO WATER LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS. SHOWER
AND THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE THROUGH THE
REMAINDER OF THE WEEK.

THERE IS STILL SOME UNCERTAINTY FOR THE FORECAST PERIOD AFTER
MONDAY WHICH WILL DEPEND ON THE EVENTUAL STRENGTH AND POSITION OF
THE TROPICAL WAVE KNOWN AS 99L. AT THIS POINT...NO DIRECT IMPACTS
ARE EXPECTED WITH THIS SYSTEM. HOWEVER...DUE TO THE
UNCERTAINTY...ALL INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST
INFORMATION FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:41 PM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
Aug 28, 3:31 PM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis119 min

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.